Alert archive / New Mexico / Wind Advisories in 2006
Wind Advisory 25, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 18, 2006, 4:08 AM MDT. It took effect at Apr 18, 2006, 8:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2006, 4:08 AM MDT (10:08 UTC)
- In effect from
- Apr 18, 2006, 8:00 AM MDT
- Expired
- Apr 18, 2006, 5:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 181008 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 408 AM MDT TUE APR 18 2006 NMZ005-011-012-181800- /O.NEW.KABQ.WI.Y.0025.060418T1400Z-060418T2300Z/ NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA... SANTA ROSA 408 AM MDT TUE APR 18 2006 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON. WEST WINDS ARE EXPECTED TO INCREASE INTO THE 25 TO 40 MPH RANGE WITH GUSTS UP TO 55 MPH BY MID TO LATE MORNING AND PERSIST INTO THE AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO OCCUR WITHIN A LAS VEGAS TO SANTA ROSA AND CLINES CORNERS CORRIDOR INCLUDING INTERSTATE 40. SURFACE WINDS ARE EXPECTED TO WEAKEN BY THE LATE AFTERNOON HOURS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING WITHIN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ NMZ013-016>018-020-021-181800- /O.NEW.KABQ.WI.Y.0025.060418T1400Z-060418T2300Z/ QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...TUCUMCARI...CARRIZOZO...RUIDOSO... FORT SUMNER...PORTALES...CLOVIS 408 AM MDT TUE APR 18 2006 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON. WEST WINDS ARE EXPECTED TO INCREASE INTO THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 50 MPH BY MID TO LATE MORNING AND PERSIST INTO THE AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ALONG AND JUST SOUTH OF THE INTERSTATE 40 CORRIDOR...INCLUDING CLOVIS AND FORT SUMNER. WINDS SHOULD WEAKEN BY LATE THIS AFTERNOON. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING WITHIN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ DPORTER
1 follow-up statement
000 WWUS75 KABQ 181657 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1057 AM MDT TUE APR 18 2006 NMZ005-011-012-182300- /O.CON.KABQ.WI.Y.0025.000000T0000Z-060418T2300Z/ NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA... SANTA ROSA 1057 AM MDT TUE APR 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON FOR THE NORTHEAST HIGHLANDS...CENTRAL HIGH PLAINS AND GUADALUPE COUNTY. SUSTAINED WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 OR 50 MPH WILL PERSIST THOUGH THE AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO OCCUR WITHIN A LAS VEGAS TO SANTA ROSA AND CLINES CORNERS CORRIDOR INCLUDING INTERSTATE 40. THE WINDS ARE EXPECTED TO WEAKEN BY THE LATE AFTERNOON HOURS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING WITHIN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ NMZ013-016>018-020-021-182300- /O.CON.KABQ.WI.Y.0025.000000T0000Z-060418T2300Z/ QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...TUCUMCARI...CARRIZOZO...RUIDOSO... FORT SUMNER...PORTALES...CLOVIS 1057 AM MDT TUE APR 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON FOR LINCOLN COUNTY AND MOST OF THE EAST CENTRAL PLAINS. SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 OR 50 MPH ARE EXPECTED THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ALONG AND JUST SOUTH OF THE INTERSTATE 40 CORRIDOR...INCLUDING CLOVIS AND FORT SUMNER. THE WINDS SHOULD WEAKEN BY LATE THIS AFTERNOON. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING WITHIN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 18, 3:00 AM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 18, 3:00 AM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT TUE APR 18 2006 ...STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN FOR LOCATIONS GENERALLY ALONG/SOUTH OF THE INTERSTATE 40 CORRIDOR... .DISCUSSION... MAIN FORECAST HIGHLIGHTS IN THE NEAR TERM CONCERNS INCREASING WINDS THIS MORNING AND CRITICAL FIRE WEATHER CONDITIONS THROUGHOUT THE EC AND SE PLAINS OF NEW MEXICO. UPPER LEVEL GRADIENT ACROSS NRN NM AND SRN CO IS BEGINNING TO TIGHTEN WITH A 700MB SPEED MAX DEPICTED EAST OF THE SANGRE DE CRISTO MOUNTAINS PER RUC80 ANALYSIS. SURFACE WINDS ARE STARTING TO RESPOND TO DOWNSLOPE CONDITIONS WITH KLVS REPORTING A 26KT GUST AT 08Z. THIS SPEED MAX IS PROGGED TO SAG SOUTHWARD WITH TIME AND SHOULD BE CENTERED ALONG THE I-40 CORRIDOR FROM SANTA ROSA TO CLINES CORNERS BETWEEN 15Z AND 18Z. THE RUC40 MODEL ANALYSIS HAS THE BEST DEPICTION OF THIS SOUTHWARD PROPAGATING 50-55KT SPEED MAX. WITH THIS IN MIND...WILL HOIST A WIND ADVISORY FOR THE NE HIGHLANDS AND ESTANCIA VALLEY AS WELL AS THE EC/SE PLAINS AND SACRAMENTO MTS. MEANWHILE...VERY LOW HUMIDITIES ARE ANTICIPATED FOR AREAS ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR. WITH HIGH CONFIDENCE...WILL GO AHEAD AND JUMP START ON THE FIRE WEATHER HEADLINES AND UPGRADE TO A RED FLAG WARNING FOR NMZ103-104-107-108. ABUNDANT SUNSHINE MAY SEEM DECEIVING AS A PACIFIC COLD FRONT CONTINUES TO PUSH SOUTHEAST. THIS WILL ALLOW FOR COOLER READINGS THROUGHOUT THE WRN AND CENTRAL ZONES WHICH WILL BE CLOSER TO SEASONAL AVERAGES. A BACKDOOR COLD FRONT IN SE CO WILL SNEAK INTO THE NE PLAINS BY AFTERNOON. THIS SHOULD ALLOW FOR HIGHS TO PEAK DURING THE EARLY AFTERNOON...THEN STEADY TEMPS. A FEW UPPER 80S ARE STILL EXPECTED ACROSS THE FAR SE PLAINS TODAY DUE TO THE STRONG COMPRESSIONAL HEATING. BACKDOOR SFC FRONT WILL PUSH SOUTH AND WEST TONIGHT...BANKING UP ON THE EAST SLOPES OF THE CENTRAL MTN CHAIN. BELOW CANYON WINDS SHOULD DEVELOP AROUND MIDNIGHT...GENERALLY AROUND 15 KTS. NW FLOW PERSISTS FOR WED ACROSS THE NE ZONES AS AN UPPER RIDGE DEVELOPS ACROSS SW NM. 700MB TEMPS INCREASE 2C-6C ACROSS THE WEST...HOWEVER COOL TEMPS ARE STILL EXPECTED ACROSS THE EAST AS SFC FLOWS SHIFTS TO THE SOUTH. LOW LEVEL MOISTURE ADVECTION STILL PROGGED TO COMMENCE WED NIGHT IN THE SOUTHEAST PORTION OF THE STATE. PATHETIC UPPER LEVEL FEATURE IN THE EASTERN PACIFIC...WHICH IS BARELY GENERATING CLOUD COVER ATTM... WILL CONTINUE TO TRACK EASTWARD EARLY THIS WEEK AND BE LOCATED OVER ARIZONA BY THU AFTERNOON. SOME DRYLINE ACTIVITY IS STILL ADVERTISED ON BOTH MET/MAV...WITH SOME MID-LEVEL SUPPORT THU NIGHT. NAM REALLY BULLISH WITH SE FLOW AND ACTUALLY DEVELOPS QPF OVER THE CNTRL ZONES. NOT BUYING INTO THIS SOLUTION AS OF YET AS IT WILL TAKE QUITE A BIT OF MOISTURE TO OVERCOME DEW POINTS IN THE SINGLE DIGITS/TEENS EARLY THIS WEEK. WOULD NOT DISCOUNT VIRGA PCPN...BUT WILL NOT INSERT INTO GRIDS ATTM. WILL MAINTAIN ISOLD PCPN ACROSS THE ERN PLAINS FROM THU AFTERNOON THROUGH FRI MORNING. A QUIETER AFTERNOON FOR FRI AS AN UPPER RIDGE BUILDS OVER THE AREA WHICH COULD SUPPRESS PCPN CHANCES. DRY LINE BECOMES ACTIVE AGAIN ON SATURDAY BEFORE SW FLOW DEVELOPS IN ADVANCE OF UPSTREAM UPPER LEVEL DISTURBANCE ENTERING THE WRN U.S. EXPECT DRY LINE TO BE SHOVED INTO WRN TX FOR SUN. ANOTHER ROUND OF CRITICAL FIRE WEATHER COULD RETURN TO THE LAND OF ENCHANTMENT THIS WEEKEND IF THIS SOLUTION VERIFIES. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 61 27 68 33 / 0 0 0 0 GALLUP.......................... 61 18 69 24 / 0 0 0 0 GRANTS.......................... 63 20 70 28 / 0 0 0 0 GLENWOOD........................ 76 32 79 35 / 0 0 0 0 CHAMA........................... 55 15 60 21 / 0 0 0 0 LOS ALAMOS...................... 60 28 64 34 / 0 0 0 0 RED RIVER....................... 51 17 57 21 / 0 0 0 0 TAOS............................ 60 18 66 24 / 0 0 0 0 SANTA FE........................ 65 27 67 33 / 0 0 0 0 SANTA FE AIRPORT................ 67 30 69 35 / 0 0 0 0 ESPANOLA........................ 68 23 73 29 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 70 39 75 45 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 71 35 77 41 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 68 34 73 40 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 70 36 75 43 / 0 0 0 0 SOCORRO......................... 76 37 79 41 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 64 30 67 32 / 0 0 0 0 MORIARTY/ESTANCIA............... 66 29 70 32 / 0 0 0 0 CARRIZOZO....................... 77 40 76 41 / 0 0 0 0 RUIDOSO......................... 68 34 69 35 / 0 0 0 0 RATON........................... 66 23 68 27 / 0 0 0 0 LAS VEGAS....................... 65 28 66 31 / 0 0 0 0 ROY............................. 68 32 65 35 / 0 0 0 0 CLAYTON......................... 71 31 66 36 / 0 0 0 0 SANTA ROSA...................... 78 35 73 39 / 0 0 0 0 TUCUMCARI....................... 78 38 71 41 / 0 0 0 5 FORT SUMNER..................... 81 40 74 43 / 0 0 0 5 CLOVIS.......................... 80 40 72 44 / 0 0 0 5 PORTALES........................ 83 38 73 43 / 0 0 0 5 ROSWELL......................... 88 46 78 50 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON FOR NMZ005-NMZ011-NMZ012-NMZ013-NMZ016-NMZ017-NMZ018-NMZ020-NMZ021. RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR NMZ103-NMZ104-NMZ107-NMZ108. && 46
Hazardous weather outlook, Apr 17, 5:08 AM MDT, 23 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 508 AM MDT MON APR 17 2006 NMZ001>021-026-181200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 508 AM MDT MON APR 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED THIS AFTERNOON FOR LOCALES ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...THE NORTHERN MOUNTAINS AND PARTS OF THE WEST CENTRAL MOUNTAINS. SURFACE WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE ANTICIPATED IN COMBINATION WITH VERY LOW RELATIVE HUMIDITIES...RANGING FROM 5 TO 15 PERCENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 4:26 AM MDT | Red Flag Warning | ABQ | Harding, San Miguel, Union | 15 hr |
Nearby
Wind Advisories in New Mexico, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.